Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 22, NWS Nashville, TN

August 8, 2013Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Aug 8, 2013, 7:16 AM CDT for Davidson County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2013, 7:16 AM CDT (12:16 UTC)
Expired
Aug 8, 2013, 10:16 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WGUS44 KOHX 081216
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
716 AM CDT THU AUG 8 2013

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY

. WHITES CREEK AT BORDEAUX HAS RISEN ABOVE FLOOD STAGE. LEVELS WILL CONTINUE
TO BE MONITORED AS RAINFALL CONTINUES TO MOVE ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-090016-
/O.NEW.KOHX.FL.W.0022.130808T1216Z-000000T0000Z/
/BORT1.1.ER.000000T0000Z.130808T1146Z.000000T0000Z.NO/
716 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITES CREEK AT BORDEAUX
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 06AM THURSDAY THE STAGE WAS...19.0 FEET 
* FLOOD STAGE IS 18.0 FEET.
* AT 22.0 FEET...EXTENSIVE FLOODING OF HOMES AND PROPERTIES ALONG HAMILTON AVE 
  IS OCCURRING...ALSO FLOODING OF HARTMAN PARK...THE WHITES CREEK GREENWAY...AND
  PORTIONS OF TUCKER ROAD OCCURS.
* AT 20.0 FEET...WATER FLOODS LOW SPOTS ALONG HAMILTON AVE...FURTHER INUNDATION 
  OF HOMES IN THE AREA IS ALSO OCCURRING.
* AT 18.0 FEET...FLOODING OF HOMES ALONG HAMILTON AVE IN BORDEAUX OCCURS.
* AT 17.0 FEET...WATER APPROACHES THE FOUNDATIONS OF HOMES ALONG HAMILTON AVE IN
  BORDEAUX.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.


$$
11
1 follow-up statement
532 
WGUS84 KOHX 081516
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 AM CDT THU AUG 8 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY
 
. WHITES CREEK AT BORDEAUX HAS FALLEN BELOW FLOOD STAGE. HOWEVER IT WILL
REMAIN ABOVE ACTION STAGE WITH AN ADVISORY IN EFFECT THROUGH AT LEAST NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-081546-
/O.CAN.KOHX.FL.W.0022.000000T0000Z-130808T1515Z/
/BORT1.1.ER.000000T0000Z.130808T1146Z.000000T0000Z.NO/
1016 AM CDT THU AUG 8 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITES CREEK AT BORDEAUX
* UNTIL 08/08 10:15.
* AT 09AM THURSDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...FLOODING OF HOMES ALONG HAMILTON AVE IN BORDEAUX OCCURS.
* AT 17.0 FEET...WATER APPROACHES THE FOUNDATIONS OF HOMES ALONG HAMILTON AVE IN
  BORDEAUX.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 8, 5:32 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 8, 5:32 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT THU AUG 8 2013

.AVIATION 12Z DISCUSSION...
THE FRONTAL BOUNDARY JUST NORTH OF THE MID STATE THIS MORNING WILL
MOVE LITTLE THROUGH THE TAF PD. WITH THE HIGH SFC DEW POINTS AND
HIGH MOISTURE LEVELS IN PLACE...CONVECTION WILL CONTINUE THROUGH
THE TAF PERIOD ON AN OFF AND ON BASIS. CIGS AT TIMES WILL DROP
BELOW 2KFT WITH VSBYS AS LOW AS 2-4SM WHEN THE CONVECTION OCCURS.

&&

.PREV DISCUSSION... /ISSUED 406 AM CDT THU AUG 8 2013/

DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT RUNNING FROM THE GREAT LAKES
DOWN INTO THE PLAINS. AIRMASS AHEAD REMAINS PLENTY MOIST AND
UNSTABLE. THIS FRONTAL BOUNDARY ALONG WITH BITS OF ENERGY PASSING
PERIODICALLY IN ML/UL N/NW FLOW WILL BE KEY PLAYERS OVER THE NEXT
SEVERAL DAYS. THIS FRONT EXPECTED TO SAG SOUTHWARD TODAY...SETTING
UP ACROSS KY...AND THEN REMAINS IN THAT GENERAL VICINITY THROUGH
LATE SATURDAY BEFORE DROPPING DOWN AND HOLDING OVER THE MID-STATE.
UVV EXPECTED TO BE ENHANCED AS SERIES OF WEAK WAVES RIDES UP ALONG
BOUNDARY AND COMBINES WITH PASSING ML/UL IMPULSES. MODERATE/DEEP
MOISTURE WILL REMAIN IN PLACE AND GIVEN SYNOPTIC/MESOSCALE
FEATURES...CURRENT TREND OF SCATTERED TO NUMEROUS SHOWERS/STORMS
WILL REMAIN INTACT THROUGH SUNDAY. SEVERE POTENTIAL OF STORMS
REMAINS ON LOW SIDE BUT LOCALIZED FLOODING VERY POSSIBLE AS
TRAINING AFFECTS ALONG QUASI-STATIONARY BOUNDARY QUITE FEASIBLE.

FRONTAL BOUNDARY SEEMS TO WORK BACK NORTH INTO KY LATE SUNDAY AS
ML/UL FLOW REMAINS MORE WESTERLY BUT SECONDARY FRONT DROPS OUT OF
THE GREAT LAKES. KY BOUNDARY LOOKS TO WASH OUT LATER MONDAY WHILE
SECONDARY BOUNDARY BECOMES DOMINANT. UPPER TROUGH DEEPENS MONDAY-
TUESDAY...WHICH WILL PUSH THIS FRONT SOUTH OF THE AREA LATER
TUESDAY. BOUNDARY BECOMES STATIONARY ACROSS CENTRAL MS/AL/GA
WEDNESDAY/THURSDAY. PASSING BOUNDARY WILL KEEP PCPN CHANCES
FAIRLY HIGH EARLY NEXT WEEK BUT CHANCES WILL BE REDUCED MID-WEEK
WITH FOCUS SHIFTED SOUTH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Aug 8, 5:40 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT THU AUG 8 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
540 AM CDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN
TODAY AND TONIGHT. ISOLATED STORMS COULD BECOME STRONG AT
TIMES...PRODUCING GUSTY WIND AND FREQUENT LIGHTNING. STRONGER
STORMS MAY ALSO PRODUCE VERY HEAVY RAIN WHICH COULD LEAD TO MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Local storm report, Aug 8, 6:02 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLASH FLOOD      BORDEAUX                36.19N  86.83W
08/08/2013                   DAVIDSON           TN   BROADCAST MEDIA

            REPORTS OF WATER RESCUES HAPPENING AROUND 520 AM IN THE
            BORDEAUX AREA AT FAIRVIEW DRIVE AND CREEKWAY COURT.

&&

EVENT NUMBER OHX1300621

11
Local storm report, Aug 8, 6:32 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     FLASH FLOOD      1 S MADISON             36.25N  86.71W
08/08/2013                   DAVIDSON           TN   TWITTER

            RIGHT LANES OF BRILEY PARKWAY UNDER WATER NEAR GALLATIN
            ROAD EXIT.

&&

EVENT NUMBER OHX1300622

11
Local storm report, Aug 8, 6:39 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     FLASH FLOOD      LAKEWOOD                36.24N  86.63W
08/08/2013                   DAVIDSON           TN   PUBLIC

            OLD HICKORY BLVD CLOSED IN LAKEWOOD DUE TO FLOODING.
            VEHICLES STRANDED.

&&

EVENT NUMBER OHX1300623

11
Local storm report, Aug 8, 6:40 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     FLASH FLOOD      MADISON                 36.26N  86.71W
08/08/2013                   DAVIDSON           TN   PUBLIC

            WATER COVERING THE ROAD AT NEELYS BEND IN MADISON. ONE
            CAR STRANDED.

&&

EVENT NUMBER OHX1300624

21
Local storm report, Aug 8, 6:43 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
643 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     FLASH FLOOD      1 N MADISON             36.27N  86.71W
08/08/2013                   DAVIDSON           TN   TWITTER

            DRY CREEK RISING AND APPROACHING HOUSES ALONG JANETTE
            COURT IN MADISON

&&

EVENT NUMBER OHX1300625

11
Local storm report, Aug 8, 6:51 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     FLASH FLOOD      2 E BORDEAUX            36.19N  86.79W
08/08/2013                   DAVIDSON           TN   EMERGENCY MNGR

            MULTIPLE WATER RESCUES ONGOING IN BORDEAUX AND MADISON

&&

EVENT NUMBER OHX1300626

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:22 PM CDTSpecial Weather StatementOHXBenton38 min
Aug 8, 3:57 AM CDTAreal Flood AdvisoryOHXDavidson2 hr
Aug 8, 5:05 AM CDTFlash Flood Warning EmergencyOHXDavidson, Sumner, Wilson7 hr
Aug 8, 5:24 AM CDTRiver Flood AdvisoryOHXDavidson7 hr
Aug 8, 5:48 AM CDTRiver Flood AdvisoryOHXDavidson4 hr
Aug 8, 6:01 AM CDTAreal Flood AdvisoryOHXSumner, Trousdale, Wilson119 min
Aug 8, 6:24 AM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Aug 8, 6:24 AM CDTRiver Flood WarningOHXDavidson2 hr
Aug 8, 7:50 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Aug 8, 9:20 AM CDTAreal Flood AdvisoryOHXSmith, Trousdale3 hr
Aug 8, 9:33 AM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Aug 8, 10:48 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson57 min
Aug 8, 10:56 AM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
Aug 8, 11:14 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson31 min
Aug 8, 11:27 AM CDTFlash Flood WarningOHXDeKalb, Jackson, Overton, Putnam, Smith3 hr
Aug 8, 11:30 AM CDTSpecial Weather StatementOHXWilliamson60 min
Aug 8, 11:43 AM CDTSpecial Weather StatementOHXSumner62 min
Aug 8, 11:53 AM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Aug 8, 12:23 PM CDTAreal Flood AdvisoryOHXWilliamson112 min
Aug 8, 12:29 PM CDTSpecial Weather StatementOHXMaury, Williamson46 min
Aug 8, 12:46 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Aug 8, 1:06 PM CDTSpecial Weather StatementOHXLawrence54 min
Aug 8, 1:23 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne112 min
Aug 8, 1:30 PM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Warren45 min
Aug 8, 1:32 PM CDTSpecial Weather StatementOHXStewart43 min
Aug 8, 1:59 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart61 min
Aug 8, 2:03 PM CDTSpecial Weather StatementOHXHumphreys42 min
Aug 8, 2:11 PM CDTSpecial Weather StatementOHXHumphreys49 min
Aug 8, 2:15 PM CDTSpecial Weather StatementOHXDeKalb, Van Buren, Warren, White60 min
Aug 8, 2:27 PM CDTAreal Flood AdvisoryOHXDeKalb, Jackson, Overton, Putnam, Smith2 hr
Aug 8, 2:30 PM CDTSevere Thunderstorm WarningOHXHickman45 min
Aug 8, 2:37 PM CDTSpecial Weather StatementOHXMontgomery53 min
Aug 8, 2:54 PM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Aug 8, 3:04 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry116 min
Aug 8, 3:20 PM CDTSpecial Weather StatementOHXHickman40 min

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.